On sums of S -units and linear recurrences

Jan-Hendrik Evertse

Compositio Mathematica (1984)

  • Volume: 53, Issue: 2, page 225-244
  • ISSN: 0010-437X

How to cite


Evertse, Jan-Hendrik. "On sums of $S$-units and linear recurrences." Compositio Mathematica 53.2 (1984): 225-244. <http://eudml.org/doc/89685>.

author = {Evertse, Jan-Hendrik},
journal = {Compositio Mathematica},
keywords = {linear recurrence relation; greatest prime factor},
language = {eng},
number = {2},
pages = {225-244},
publisher = {Martinus Nijhoff Publishers},
title = {On sums of $S$-units and linear recurrences},
url = {http://eudml.org/doc/89685},
volume = {53},
year = {1984},

AU - Evertse, Jan-Hendrik
TI - On sums of $S$-units and linear recurrences
JO - Compositio Mathematica
PY - 1984
PB - Martinus Nijhoff Publishers
VL - 53
IS - 2
SP - 225
EP - 244
LA - eng
KW - linear recurrence relation; greatest prime factor
UR - http://eudml.org/doc/89685
ER -


  1. [1] S. Chowla: Proof of a conjecture of Julia Robinson. Norske Vid. Selsk. Forh.(Trondheim) 34 (1961) 107-109. Zbl0105.02803MR142538
  2. [2] E. Dubois and G. Rhin, Sur la majoration de formes linéaires a coefficients algébriques réels et p-adiques. Démonstration d'une conjecture de K. Mahler. C.R. Acad. Sc. Paris282, Série A-1211 (1976). Zbl0339.10031MR429783
  3. [3] K. Gyory, On the number of solutions of linear equations in units of an algebraic number field. Comment. Math. Helv.54 (1979) 583-600. Zbl0437.12004MR552678
  4. [4] S. Lang, Integral points on curves. Inst. Hautes Etudes Sci. Publ. Math. no.6 (1960) 27-43. Zbl0112.13402MR130219
  5. [5] D.J. Lewis and K. Mahler, On the representation of integers by binary forms. Acta Arith.6 (1961) 333-363. Zbl0102.03601MR120195
  6. [6] K. Mahler, Zur Approximation algebraischer Zahlen (I). Uber den gröszten Primteiler Binärer Formen. Math. Ann.107 (1933) 691-730. Zbl0006.10502MR1512822JFM59.0220.01
  7. [7] K. Mahler: Math. Rev.42 (1971) 3028. 
  8. [8] T. Nagell, Sur une propriété des unités d'un corps algébrique. Arkiv för Mat.5 (1965) 343-356. Zbl0128.03403MR190128
  9. [9] T. Nagell: Quelques problèmes relatifs aux unités algébriques. Arkiv för Mat.8 (1969) 115-127. Zbl0213.06902MR268154
  10. [10] T. Nagell: Sur un type particulier d'unités algébriques. Arkiv för Mat.8 (1969) 163-184. Zbl0213.06901MR268165
  11. [11] M. Newman: Units in arithmetic progression in an algebraic number field. Proc. Amer. Math. Soc.43 (1974) 266-268. Zbl0285.12011MR330101
  12. [12] G. Polya, Arithmetische Eigenschaften der Reihenentwicklungen. J. reine angew. Math. 151 (1921) 1-31. Zbl47.0276.02JFM47.0276.02
  13. [13] A.J. Van Der Poorten, Some problems of recurrent interest. Macquarie Math. Reports; Macquarie Univ., Northride, Australia, 81-0037 (1981). 
  14. [14] A.J. Van Der Poorten and H.P. Schlickewei, The growth conditions for recurrence sequences. Macquarie Math. Reports 82 -0041 (1982). 
  15. [15] H.P. SchlickeweiÜber die diophantische Gleichung x 1+x2+...+xn=0Acta Arith. 33 (1977) 183-185. Zbl0355.10017MR439747
  16. [16] H.P. Schlickewei: The p-adic Thue-Siegel-Roth-Schmidt Theorem. Arch Math.29 (1977) 267-270. Zbl0365.10026MR491529
  17. [17] W.M. Schmidt: Simultaneous approximation to algebraic numbers by elements of a number fieldMonatsh. Math.79 (1975) 55-66. Zbl0317.10042MR364112
  18. [18] W.M. Schmidt: Diophantine Approximation, Lecture Notes in Math. 785, Springer Verlag, Berlin Etc. 1980. Zbl0421.10019MR568710
  19. [19] TH. Schneider: Anwendung eines abgeänderten Roth-Ridoutschen Satzes auf diophantische Gleichungen. Math. Ann.169 (1967) 177-182. Zbl0146.26904MR215792
  20. [20] T.N. Shorey, Linear forms in numbers of a binary recursive sequence. Acta Arith, to appear. Zbl0491.10011

Citations in EuDML Documents

  1. Kumiko Nishioka, Conditions for algebraic independence of certain power series of algebraic numbers
  2. C. L. Stewart, R. Tijdeman, On the greatest prime factor of (ab + 1) (ac + 1) (bc + 1)
  3. Klaus Langmann, Der 4-Werte-Satz in der Zahlentheorie
  4. Klaus Langmann, Eindeutigkeit der Lösungen der Gleichung x d + y d = a p
  5. G. R. Everest, p-primary parts of unit traces and the p-adic regulator
  6. H. P. Schlickewei, W. M. Schmidt, Linear equations in members of recurrence sequences
  7. Jung Kyu Canci, Rational periodic points for quadratic maps
  8. Klaus Langmann, Lösungsanzahl der homogenen Normformengleichung
  9. K. Györy, C. L. Stewart, R. Tijdeman, On prime factors of sums of integers I
  10. Klaus Langmann, Lösungsanzahl der Thue-Gleichung

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.